MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARDEX® LUBRI-SIL® ALL-SILICONE FOLEY CATHETER

C.R. BARD, INC. (COVINGTON) -1018233 BARDEX® LUBRI-SIL® ALL-SILICONE FOLEY CATHETER
Model Number 947316
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/17/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.
 
Event or Problem Description
It was reported that two silicone foley catheter balloon were popped.Per follow up received via email on (b)(6) 2021, customer stated that the balloon was not inflated prior to insertion on any of the foley catheters and the incident happened at the time of insertion when the nurse injected 10cc of fluid into the balloon.The nurse discarded both failed foleys as they were inside the patient at the time of failure.
 
Additional Manufacturer Narrative
The reported event was inconclusive since the original sample was not returned.Visual evaluation of the returned sample noted two unopened (with original packaging), lubri-sil foley catheter tray.Visual inspection of the sample noted no obvious visible defects.Investigation is inconclusive due to the original sample not returned.A potential root cause for this failure mode could be ¿ balloon damage (balloon deflates, balloon burst, balloon pinholes)¿.The lot number is unknown; therefore, the device history record could not be reviewed.A labeling review was not performed because labelling could not have prevented the reported failure.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : the original sample was not returned.
 
Event or Problem Description
It was reported that two silicone foley catheter balloon were popped.Per follow-up information received via email on 02oct2021, it was stated that the customer did not inflate any of the foley catheter balloon prior to the insertion and also stated that the incident happened at the time of insertion when the nurse injected 10cc of fluid into the balloon.The nurse discarded both failed foley's as they were inside the patient at the time of failure.Per additional information received via email on 24nov2021, stated that both the catheters were inserted into the patient and the bulb burst when they inflated.They were not in use, as they had just come from the package and had not been indwelling for any period of time.

Brand Name
BARDEX® LUBRI-SIL® ALL-SILICONE FOLEY CATHETER
Common Device Name
FOLEY CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer (Section G)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer Contact
yonic anderson
8195 industrial blvd
covington 30014
7707846100
MDR Report Key12568172
Report Number1018233-2021-06155
Device Sequence Number19901146
Product Code EZL
UDI-Device Identifier00801741024931
UDI-Public(01)00801741024931
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K040504
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/15/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date08/31/2023
Device Model Number947316
Device Catalogue Number175816
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/17/2021
Supplement Date Received by Manufacturer03/15/2022
Initial Report FDA Received Date10/04/2021
Supplement Report FDA Received Date04/11/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown